EconPapers    
Economics at your fingertips  
 

Multiproduct trading with a common agent under complete information: Existence and characterization of Nash equilibrium

Iván Arribas () and Amparo Urbano

Journal of Economic Theory, 2017, vol. 167, issue C, 14-38

Abstract: This paper focuses on oligopolistic markets in which indivisible goods are sold by multiproduct firms to a continuum of homogeneous buyers, with measure normalized to one, who have preferences over bundles of products. By analyzing a kind of extended contract schedule (mixed bundling prices), the paper shows that pure strategy efficient equilibria always exist in such settings. While inefficient equilibria may exist, this can be ruled out by refining the equilibrium correspondence using the concept of subgame perfect Strong equilibrium. In addition, the paper shows that each principal's set of equilibrium contracts of minimum cardinality may contain at least three offers. When the social surplus function is monotone and unit costs are constant, only two offers are required at the equilibrium outcome.

Keywords: Multiproduct price competition; Delegated agency games; Mixed bundling prices; Subgame perfect Nash equilibrium; Strong equilibrium (search for similar items in EconPapers)
JEL-codes: C72 D21 D41 D43 L13 (search for similar items in EconPapers)
Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0022053116300904
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Multiproduct trading with a common agent under complete information: Existence and characterization of Nash equilibrium (2014) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jetheo:v:167:y:2017:i:c:p:14-38

DOI: 10.1016/j.jet.2016.10.004

Access Statistics for this article

Journal of Economic Theory is currently edited by A. Lizzeri and K. Shell

More articles in Journal of Economic Theory from Elsevier
Bibliographic data for series maintained by Haili He ().

 
Page updated 2020-07-03
Handle: RePEc:eee:jetheo:v:167:y:2017:i:c:p:14-38